Alert archive / Maine / Gale Warnings in 2021

Gale Warning 16, NWS Caribou, ME

March 27, 2021

NWS Caribou, ME issued this gale warning at Mar 27, 2021, 3:44 PM EDT. It took effect at Mar 28, 2021, 2:00 PM EDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2021, 3:44 PM EDT (19:44 UTC)
In effect from
Mar 28, 2021, 2:00 PM EDT
Expired
Mar 29, 2021, 10:09 PM EDT
In force
32 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

074 
WHUS71 KCAR 271944
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
344 PM EDT Sat Mar 27 2021

ANZ050>052-280345-
/O.UPG.KCAR.GL.A.0012.210328T1800Z-210330T0300Z/
/O.NEW.KCAR.GL.W.0016.210328T1800Z-210330T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
344 PM EDT Sat Mar 27 2021

...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO 11 PM EDT MONDAY...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and 
  seas 11 to 16 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 2 PM Sunday to 11 PM EDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
11 follow-up statements
077 
WHUS71 KCAR 272202
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
602 PM EDT Sat Mar 27 2021

ANZ050>052-280615-
/O.CON.KCAR.GL.W.0016.210328T1800Z-210330T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
602 PM EDT Sat Mar 27 2021

...GALE WARNING REMAINS IN EFFECT FROM 2 PM SUNDAY TO 11 PM EDT
MONDAY...

* WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt. Seas
  11 to 16 feet expected on the coastal waters and 6 to 9 feet on
  the intra coastal waters. 

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 2 PM Sunday to 11 PM EDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
072 
WHUS71 KCAR 280105
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
905 PM EDT Sat Mar 27 2021

ANZ050>052-280915-
/O.CON.KCAR.GL.W.0016.210328T1800Z-210330T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
905 PM EDT Sat Mar 27 2021

...GALE WARNING REMAINS IN EFFECT FROM 2 PM SUNDAY TO 11 PM EDT
MONDAY...

* WHAT...Southeast winds 25 to 35 kt with gusts up to 45 kt. Seas
  11 to 16 feet expected on the coastal waters, and 6 to 9 feet 
  on the intra coastal waters.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 2 PM Sunday to 11 PM EDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

CB
411 
WHUS71 KCAR 280812
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
412 AM EDT Sun Mar 28 2021

ANZ050>052-281615-
/O.CON.KCAR.GL.W.0016.210328T1800Z-210330T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
412 AM EDT Sun Mar 28 2021

...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT MONDAY...

* WHAT...Southeast winds 25 to 35 kt with gusts up to 45 kt. 
  Seas 11 to 16 feet expected on the coastal waters, and 6 to 9 
  feet on the intra coastal waters.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 2 PM Sunday to 11 PM EDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
319 
WHUS71 KCAR 281350
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
950 AM EDT Sun Mar 28 2021

ANZ050>052-282200-
/O.CON.KCAR.GL.W.0016.210328T1800Z-210330T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
950 AM EDT Sun Mar 28 2021

...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM EDT MONDAY...

* WHAT...Southwest winds 30 to 40 kt with a few gusts up to 50 kt
  and seas 11 to 16 feet expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 2 PM this afternoon to 11 PM EDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
716 
WHUS71 KCAR 281902
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
302 PM EDT Sun Mar 28 2021

ANZ050>052-290315-
/O.CON.KCAR.GL.W.0016.000000T0000Z-210330T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
302 PM EDT Sun Mar 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT MONDAY...

* WHAT...Southwest winds 30 to 40 kt with a few gusts up to 50 kt
  and seas 12 to 17 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 11 PM EDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
874 
WHUS71 KCAR 290030
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
830 PM EDT Sun Mar 28 2021

ANZ050>052-290830-
/O.CON.KCAR.GL.W.0016.000000T0000Z-210330T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
830 PM EDT Sun Mar 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT MONDAY...

* WHAT...Southwest winds 30 to 40 kt with a few gusts up to 50 
  kt and seas 12 to 17 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 11 PM EDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
462 
WHUS71 KCAR 290754
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
354 AM EDT Mon Mar 29 2021

ANZ050>052-292015-
/O.CON.KCAR.GL.W.0016.000000T0000Z-210330T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
354 AM EDT Mon Mar 29 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 8
  to 13 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

MS
143 
WHUS71 KCAR 291614
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1214 PM EDT Mon Mar 29 2021

ANZ050>052-300300-
/O.CON.KCAR.GL.W.0016.000000T0000Z-210330T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1214 PM EDT Mon Mar 29 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 8 
  to 14 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

VJN
386 
WHUS71 KCAR 291918
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
318 PM EDT Mon Mar 29 2021

ANZ050>052-300300-
/O.CON.KCAR.GL.W.0016.000000T0000Z-210330T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
318 PM EDT Mon Mar 29 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 45 kt and
  seas 7 to 13 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

VJN
233 
WHUS71 KCAR 292256
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
656 PM EDT Mon Mar 29 2021

ANZ052-300700-
/O.CAN.KCAR.GL.W.0016.000000T0000Z-210330T0300Z/
/O.NEW.KCAR.SC.Y.0028.210329T2256Z-210330T0800Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
656 PM EDT Mon Mar 29 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt and seas 5 to 8 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 4 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-300300-
/O.CON.KCAR.GL.W.0016.000000T0000Z-210330T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
656 PM EDT Mon Mar 29 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 8 to 11 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
594 
WHUS71 KCAR 300209
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1009 PM EDT Mon Mar 29 2021

ANZ050-051-301015-
/O.CAN.KCAR.GL.W.0016.000000T0000Z-210330T0300Z/
/O.EXB.KCAR.SC.Y.0028.000000T0000Z-210330T1100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1009 PM EDT Mon Mar 29 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 7 to 10 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 7 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ052-300800-
/O.CON.KCAR.SC.Y.0028.000000T0000Z-210330T0800Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1009 PM EDT Mon Mar 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 4 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 27, 1:27 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 27, 1:27 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
127 PM EDT Sat Mar 27 2021

.SYNOPSIS...
Low pressure will exit across the maritimes today. High
pressure will build in through tonight. Another low will
approach Sunday and cross the area Sunday night into early
Monday. High pressure will build on Tuesday into Wednesday
before another area of low pressure approaches Wednesday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
1:25PM Update: Some pop up isolated rain/snow showers have
shown up on radar in the eastern Central Highlands and
Central/Southern Aroostook. Mt. Katahdin webcams currently show
light snowfall. Adjusted pops and weather to included these
conditions throughout the afternoon into the evening. Clouds
still covering the majority of the state as winds slowly
decreased this morning. Ice jams have begun to move along the
rivers a little more freely as the day has progressed. Thus the
Flood Advisory has expired. Will keep a close eye on the
progress of the ice throughout the day. Otherwise, updated the
temps and winds with current obs.

Previous Discussion...
Low pres currently moving across Nova Scotia w/ an inverted
trof hanging back into northern and western areas. This trof if
acting as a convergence zone w/some available forcing aloft to
allow for a continuation of snow all the way to Houlton. So far,
reports of 1 to maybe 2 inches. Radar showed the best
enhancement sliding s as the best convergence has shifted and
shown well by the latest HRRR and the NAM. Following this trend,
decided to keep some higher pops across the eastern 3rd of the
region through the morning and then show snow ending by late
morning. Any additional accumulation will be another inch or two
before the wind down. Could see light rain that is occurring
across Bangor and the interior Downeast change to a brief period
of snow before ending as temps continue to cool down. Will keep
the Advisory going across NW Aroostook through 6 AM. NW winds
10-20 mph this morning could lead to some patchy blowing snow as
the snow has become more of a dry nature. Looking into this
afternoon, some partial sunshine is possible especially across
the central and downeast areas due to downslope w/the NW winds.
More clouds across the north. Temps will warm some today but
still will be below normal.

Overrunning setup looks to try to get in gear tonight as high
pres lifts off to the ne and ESE winds take hold. Some CAD(Cold
Air Damming) looks to setup later in the evening w/a sfc trof
aligned across the western areas. Some weak forcing aloft and
llvl convergence looks like it sets up later in the evening
along the trof which will lead to some light precip. which will
be in the form of snow and possible a mix of sleet and perhaps
some light freezing rain, but this would be more so back to the
far swrn areas as shown by the NAM sounding data. The Canadian
GEM seems to handle CAD events rather well and it also points to
an area of wintry precip in the wrn and swrn areas overnight.
Did not stray too far from what the daycrew had set up as it
matches up w/what the GEM and NAM were showing. Any snow
accumulation up to 12Z Sunday will be light and less than an
inch. Minimal if any icing and sleet accumulation.|

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The upper level ridge axis will move east of the area on Sunday
as an upper level trough approaches from the west, resulting in
strong southerly advection of moisture. Surface low pressure
will initially cut to the west of the area before occluding and
giving way to secondary low development across the southern half
of the forecast area. A strong low level jet will bring
precipitable water values over 1” across Downeast Maine Sunday
evening. This, combined with orographic lift will result in 1 to
2” of rainfall across coastal and Downeast Maine. Localized
higher amounts up to 3” cannot be ruled out. Elsewhere, around
an inch of total precipitation is expected. Heavy precipitation
will also help to mix down stronger wind gusts despite the
stable low level lapse rates, leading to potential for wind
gusts to around 50 mph near the coast and up to Bangor before a
cold front moves through the area around or just after midnight.
The system will also have a wintry side with mixing with snow
at the onset as far south as the Bangor area. Precipitation will
change to rain from south to north during the evening, with
forecast soundings also suggesting potential for a period of
sleet and rain or freezing rain depending on surface
temperatures, which will be near freezing across northern Maine
overnight. Higher terrain of the Central Highlands will delay
transport of warmer air northward into the Saint John Valley,
while at the same time enhancing convergence on its lee side. A
significant snowfall in excess of 6 inches is possible across
the Saint John Valley, with most snow falling prior to around
midnight Sunday night. Winter weather headlines will likely be
needed for this area. Amounts will taper off quickly with
southward extent due to mixing.

Drier air will move into the area late Sunday night behind the
front, tapering precipitation to light snow and showers through
Monday. A steep pressure gradient will lead to strong wind gusts
over 50 mph possible throughout the day Monday. While
temperatures will be near freezing, places that experience more
snowfall Sunday afternoon and evening could see significant
blowing and drifting snow, especially across open fields. Winds
decrease rapidly Monday night as the northern periphery of
surface high pressure moves across the area. Leaned towards
lower temperatures compared to blended guidance, particularly
across the north which has the best chance for more optimal
radiational cooling.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
High pressure will build south of the region for Tuesday and
Wednesday. It will be a similar pattern to this past week,
albeit not quite as warm with highs in upper 40s to 50s. Fog is
possible Downeast Tuesday night as moisture returns, but
confidence was not high enough to include in the grids at this
time. The next significant system will arrive Wednesday night
into Thursday as an upper level trough approaches the area.
Given discrepancies with the tilt, amplitude, and timing of the
trough, a preference towards blended guidance was given.
However, temperatures were lowered slightly Thursday to lean
towards a cooler solution given likely precipitation. The best
chance of significant snow is across the North Woods, but this
could change over the next few days depending on the exact low
track. Quieter but breezy and cooler conditions are expected
Friday as the low pulls away.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM:
IFR across the northern terminals this morning w/a
transition to MVFR by late morning w/any leftover snow ending.
There is potential for some VFR later in the afternoon, but a
return to MVFR is expected by the evening. Across the KBGR and
KBHB airfields, MVFR this morning w/an improvement to VFR. NW
winds 10-15 kt w/gusts to 25 kt diminishing to 5-10 kt and
becoming variable later this afternoon.

For tonight, conditions at MVFR for northern terminals right through
the night, while KBGR and KBHB will see conditions reach MVFR
by late evening and hold right through the overnight. Light E
winds of 5 kt becoming SE later at night at 5-10 kt.

SHORT TERM:
Sunday...MVFR becoming IFR or LIFR, first near the coast and
upslope locations such as GNR. LLWS is expected, especially in
the afternoon and evening and strongest at coastal sites such as
BHB. Southeast winds will gust to 25 to 35 kts by afternoon. A
wintry mix is likely in the afternoon across central and
northern Maine.

Sunday night...IFR tempo LIFR cigs and IFR vis in rain south,
snow and mixed precipitation north. LLWS continues. Strong south
winds during the evening, particularly Downeast. Winds decrease
and shift west after midnight before increasing again towards
daybreak.

Monday...Snow early north of HUL with IFR vis, tempo IFR later
in snow showers. LLWS possible. WNW winds will gust to 40 kt in
afternoon.

Monday night into Wednesday...Predominately VFR with winds
decreasing Monday night. Light to modestly breezy SW winds are
expected Tuesday and Wednesday. Can't rule out fog across
Downeast Maine Tuesday night. MVFR cigs are also possible later
Wed.

&&

.MARINE...
NEAR TERM: NW winds 20-25 kt early w/SCA in place til 18Z. The
winds will drop off to 10 kt and become ENE by early evening.
Seas 6-8 ft over the outer zones early today w/the intra-coastal
seeing 3-5 ft. Those wave heights will subside to 3-4 ft by the
evening.

For tonight, E winds 10 kts becoming SE after midnight at speeds
of 10-15 kt. Seas 3-4 ft.

SHORT TERM: Winds and seas will steadily increase Sunday with a
strong gale likely by Sunday evening. A few gusts to storm
force cannot be ruled out. Winds decrease briefly after midnight
Sunday night before increasing again during the day Monday.
Wave heights in excess of 14 feet are possible away from the
coast. Winds and seas diminish Monday night and remain below
advisory levels Tuesday. Gusts around advisory level are
possible Wednesday into Wednesday night, before potential for
another gale increases late Thursday into Thursday night.

&&

.HYDROLOGY...
Ice movement has started slowing up across the northern Maine
rivers. Ice jams are in place on the St. John River near the
Dickey bridge this morning and also at the Castle Hill Bridge at
Washburn. The latest gages have shown stage rises overnight,
but the colder temps have slowed up the rises. Ice movement is
still possible today along w/the jams possibly moving and
jamming further downstream. Ice is still prevalent on portions
of the Piscataquis River, Pleasant River, Kingsbury Stream as
well as on the Penobscot River. This is especially true on the
East Branch of the Penobscot at Grindstone. The colder weather
should help to slow up the river rises tonight into Monday.

An item to point out is that milder temps next week and another
round of precipitation could lead to more river rises and ice
movement.

&&

.TIDES/COASTAL FLOODING...
A high astronomical tide will likely coincide with a 1.5 to 2
foot storm surge Sunday night around 1130 PM and cause minor
coastal flooding for locations such as Machias, erosion at Rogue
Bluffs, and wave runup overwash for locations such as the
Seawall Rd on Mount Desert Island and along the Schoodic
Peninsula. Anticipate the need for advisories, but can't rule
out a warning when the high astro tide appears destined to line
up so well with max surge, particularly across coastal
Washington County. ETSS seems to have been performing more
consistently for this event so far.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Sunday afternoon through Monday evening for
     ANZ050>052.
     Small Craft Advisory until 2 PM EDT this afternoon for
     ANZ050>052.

&&

Near Term...Hewitt/LaFlash
Short Term...MStrauser
Long Term...MStrauser
Aviation...Hewitt/LaFlash/MStrauser
Marine...Hewitt/LaFlash/MStrauser
Hydrology...
Tides/Coastal Flooding...
Hazardous weather outlook, Mar 27, 10:36 AM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1036 AM EDT Sat Mar 27 2021

MEZ001>006-010-011-015>017-031-032-281445-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
1036 AM EDT Sat Mar 27 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-281445-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1036 AM EDT Sat Mar 27 2021

...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-281445-
Coastal Hancock-Coastal Washington-
1036 AM EDT Sat Mar 27 2021

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:27 AM EDTAreal Flood AdvisoryCARAroostook8 hr
Mar 27, 10:35 AM EDTGale WatchCAR5 hr
Mar 27, 3:36 PM EDTAreal Flood WarningCARAroostook19 hr
Mar 27, 3:50 PM EDTAreal Flood AdvisoryCARAroostook3 days
Mar 27, 3:55 PM EDTCoastal Flood WatchCARHancock, Washington23 hr
Mar 27, 5:06 PM EDTWind AdvisoryCARHancock, Washington32 hr

Nearby

Gale Warnings in Maine, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.